Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Best Alternative Medicine For Neuropathy In Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

looking for neuropathy treatment alternatives

I have been HIV+ for almost 2 years. I have the beginnings of peripheral neuropathy in my toes and the bottoms of my feet. I had it worse 5 months ago while on study drugs involving Videx, Sustiva and either TC3 or Zerit and stopped the study Nov....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some of my patients have benefited from acupuncture and/or massage for neuropathy but that has not been a consistent benefit (worth trying). Use of Ca, Mg supplements, N-acetyl carnitine, co-enzyme Q have been helpful in some anecdotal reports... Read more »

Severe neuropathy in feets

Thanks all for your efforts and highly appreciated work for us!I have benn HIV+ SINCE 15years and been thru most combos (including xerit/DDI) but lately on rescriptor,Viread,kaletraZiagen..and bloodwork quite ok..but my feet are in a bad condition.I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I recommend seeing an HIV experienced neurologist and/or pain specialist. High dose Neurontin has been helpful for some people. You might check out Jon Kaiser's book Healing HIV for some alternative medicine approaches. Another source of... Read more »

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

neuropathy in feet

ive recently had worse pain in feet (no d meds) & tried amiltryptiline, neurontin without success, now on morphine & effexor (my psy says that effexor also works for physical pain; do u know something about this?thksps:everyone can respond...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC can also aggravate neuropathy in some patients. There are several clinical trials looking at new drugs for neuropathy. One is using a potent form of capsaicin that is painted on the involved area. The ACTG is also about to open a study using a... Read more »
Connect With Others

Holistic Medicine: From Alternative to Mainstream?

Posted by Anonymous, 1 Reply
Holistic Medicine: From Alternative to Mainstream?
www.holistichealthtopics.com/HMG...ream

...
It is claimed that a paradigm shift is occurring in our health care system as alternative medicine begins to compete with orthodox medicine to become the... Read more »

Question about Alternative Therapies

Posted by AustinGuy, 3 Replies
I found out about my status relatively recently (October 05) and now am in the mode of learning all I can and trying to build a strategy for battling the virus.

I was wondering if anyone has had any experience with accupuncture as part of their... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Alternative Meds

Posted by Anonymous
Are there any alternative medicines or herbs one could take to assist in this disease?

Read more »